Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement
Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Could this be withdrawl?

jlrfryejjlrfrye ohioPosts: 1,110
edited 06/11/2012 - 7:34 AM in Chronic Pain
I have been taking vicodin for almost 2 years for pain daily.
The vicodin were no longer working so my doctor switched me to percocet. After the third day of medication switch I began having severe stomach cramping and all over body aches. It is now day 3 of these symptoms. I have taken percocet before with no problems so I do not think it is the new meds. Could it be withdrawl or do I just have perhaps the flu?
Susan
advertisement

Comments

  • It sounds like it could be withdrawal symptoms, which feel like the stomach flu. If you haven't been exposed to someone who has been sick with the flu, then more than likely its not the flu. I can't give you medical advice, but if you are still ill come tomorrow, I would suggest contacting your doctor for his/her opinion.

    Hope you feel better soon,

    Marianne
  • I am a 40yr old male with L4,L5,S1 Nerve root damage right leg. I am in pain all day everyday. I currently
    have medicaid, someone told me they will not do surgery because medicaid will not want too pay.I go for my disability hearing next mont, if i am approve
    will medicare pay for surgery?
  • if you have recently started taking a drug with oxycodone in it ..it will take your body a few WEEKS to get used to it .but you will find the pain killing effects worth it
    STRAKER
  • Medicaid WILL pay for the surgery-it's just that some docs don't like it because they get paid less. If you want to save time and frustration I would call the doctor or hospital you wish to go to and ask if they accept medicaid and if so make an appointment, discuss your options and if you like the doctor /hospital--you will be covered 100%. My friend had a hip replacement on Medicaid- I wonder where you got that info?

    As for Medicare, I think if you win the hearing, you have 2 years from the date they decided you were disabled to be eligible for medicare, they will keep you on medicaid in the interim, I think, you can ask your case worker about that or it may also be on the site , probably in FAQ section and elsewhere.. To double check me, go to www.socialsecurity.gov and they will have the correct time frame posted there. The site is easy to navigate.
    I hope this helps.

    Eliza-G
  • percocet and vicodin are simiar in make up. they are both narcotics so switching from one opiate to another won't make you go through withdrawl. i have done the same and have had no problem. the only problem is when went from oxycontin to fenatyl patches. i had some withdrawl from this so i switched back. i would be the farm you have the flu and not withdrawl symptoms. there are other symptoms other than stomach problems with withdrawl, ie sleeping, irratibility
    jon
    I have 4 fusions from L5-3, the latest last May '12 where they fixed my disc that broke.They went through my side this time. I take 40 mg of oxycontin 4x a day and 4 fenatyl lollipops 300 micro gms 4x a day.
  • percocet and vicodin are simiar in make up. they are both narcotics so switching from one opiate to another won't make you go through withdrawl. i have done the same and have had no problem. the only problem is when went from oxycontin to fenatyl patches. i had some withdrawl from this so i switched back. i would be the farm you have the flu and not withdrawl symptoms. there are other symptoms other than stomach problems with withdrawl, ie sleeping, irratibility
    jon
    I have 4 fusions from L5-3, the latest last May '12 where they fixed my disc that broke.They went through my side this time. I take 40 mg of oxycontin 4x a day and 4 fenatyl lollipops 300 micro gms 4x a day.
  • Funny, it sounds like withdrawal but it's hard to fathom having withrawal symptons going from such a mild narcotic to something stronger. IMO I would have to say 'No' but maybe you should call your doctor in the meantime to make sure. Good luck and I hope you feel better soon. There's nothing worse than being sick, I feel for you.
  • Hi, I'm new here, just today.. I have been on lortab for years and there have been a couple times I've ran out. YES, those are withdrawls for sure. Feels just like the flu, allover bodyaches, headachy, and sick stomach.. The only odd thing is that percocett has much of the same ingredients as vicodin, usually stronger so having the withdrawls is kind of odd..
  • Going from a lighter drug to a stronger just sounds odd, they are similar but the perc is definately stronger. I have no idea why you go through withdrawal because of that. I did go through 2 days of withdrawal years ago after my 2nd surgery when my numbskull surgeon cut me off with no warning, gee how nice of her. I happened to be on Oxycontin at the time, still am in fact. The symptoms were just horrible. I couldn't get warm no matter how many blankets, etc. that I pulled over me, (I had at least a couple of feet of blankies over me)my tummy was one huge knot, chills from deep within, body aches, and of course my pain was completely out of control. The worst part? I was all alone with no one to help me. Once I was finally given a new prescription I even had to drive to the offce to pick it up, then take it to the pharmacy and wait until it was filled. There's nothing worse than being alone and so incredibly vulnerable. To top off this story of my lousy surgeon with no heart, I later found out that she had messed up my spine so badly and had also performed a fusion when I didn't even need it that that is why I am now disabled and no longer able to work. By the time I found this out it was too late to sue for malpractice. I had to have almost 4 inches of pelvic bone taken just to rebuild my spine, by another and highly respected surgeon of course.

    Are you feeling better yet? Did you just have the flu? By the way, I recently saw a sign up where flu shots are becoming available if anyone is interested. I get one every year without fail! Who needs to be sick while we are already going through so much?
advertisement
This discussion has been closed.
Sign In or Register to comment.